Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at May 26, 2014, 5:35 PM CDT for Harris County, Texas. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2014, 5:35 PM CDT (22:35 UTC)
- Expired
- May 29, 2014, 5:54 AM CDT
- In force
- 60 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 26, 4:04 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 26, 4:04 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 404 PM CDT MON MAY 26 2014 .DISCUSSION... PROPAGATION OF THE OVERNIGHT PCPN THROUGH SE TX THIS AFTN LIKELY HELPED BY SPLITTING JET ALOFT/INFLUX OF ABUNDANT LOW-LEVEL MOIST- URE FROM THE GULF. SAVE FOR THE LEADING TSRA (WHICH PROMPTED THE WARNINGS) THE REST OF THE ACTIVITY SHOULD CONTINUE TO BE GENERAL- LY MODERATE/HEAVY RAINFALL PRODUCERS. NOT SEEING MUCH BEHIND THE SYSTEM...SO WITH THE LOSS OF DAYTIME HEATING WILL EXPECT A BREAK OVERNIGHT. BUT PER WV IMAGERY ADDITIONAL DISTURBANCES SEEM TO BE HEADED THIS WAY. AND SO...THE FCST FOR THE NEXT FEW DAYS SHOULD REMAIN ON THE ACT- IVE SIDE WITH THE SLOW APPROACH/POSSIBLE STALLING OF THE MAIN UP- PER LOW OVER SE TX. MOST NOTICEABLE DIFFERENCES FOR THE 12Z RUNS SEEM TO BE WITH THE END OF PCPN CHCS...WHICH COULD EXTEND TO SAT. OTHERWISE NOT TOO MANY CHANGES WITH THE GRIDS AS MODELS ARE/HAVE BEEN HANDLING THIS SYSTEM RATHER CONSISTENTLY. GIVEN THE PROGGED DYNAMICS AND ONGOING TRENDS THE FCST OF POSSIBLE SEVERE WX/HEAVY RAINS FOR THE NEXT COUPLE OF DAYS LOOK REASONABLE AT THIS POINT. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 83 69 83 70 / 60 60 50 50 30 HOUSTON (IAH) 71 84 70 84 71 / 70 50 40 60 40 GALVESTON (GLS) 74 83 73 83 74 / 60 30 40 60 40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 26, 3:58 AM CDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 358 AM CDT MON MAY 26 2014 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-271200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 358 AM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY...BUT SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WITH A SLOW MOVING STORM SYSTEM MOVING INTO THE STATE...EXPECT SHOWER AND THUNDERSTORM COVERAGE TO INCREASE ACROSS THE AREA. FOR THE WEEK...SOME PARTS OF SOUTHEAST TEXAS COULD RECEIVE LOCALLY HEAVY RAINFALL...WITH TOTALS OF AT LEAST 2 TO 4 INCHES POSSIBLE. FLOOD WATCHES MIGHT BE NEEDED. IN ADDITION TO A POTENTIAL HEAVY RAIN EVENT...SOME STRONG TO SEVERE THUNDERSTORM DEVELOPMENT COULD OCCUR AS THE SYSTEM SLOWLY MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED DURING THE WEEK.
In the hours before
Special weather statement, May 26, 2:14 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 214 PM CDT MON MAY 26 2014 TXZ211-226-227-262000- AUSTIN TX-FORT BEND TX-WHARTON TX- 214 PM CDT MON MAY 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUSTIN... SOUTHWESTERN FORT BEND AND NORTHEASTERN WHARTON COUNTIES UNTIL 300 PM CDT... AT 212 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WHARTON...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM MAY PRODUCE SMALL HAIL IN ADDITION TO VERY HEAVY RAINFALL OF 2 TO 3 INCHES OF RAIN IN AN HOUR. LOCATIONS IMPACTED INCLUDE... WESTERN ROSENBERG...WHARTON...NEEDVILLE...EAST BERNARD...PLEAK... FAIRCHILDS...BEASLEY...KENDLETON...ORCHARD...BOLING-IAGO AND HUNGERFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2922 9606 2935 9620 2966 9599 2943 9575 TIME...MOT...LOC 1912Z 215DEG 15KT 2935 9608 39
Local storm report, May 26, 2:50 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
250 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD 3 SW WHARTON 29.29N 96.13W
05/26/2014 WHARTON TX EMERGENCY MNGR
WHARTON OEM REPORTED A FUNNEL CLOUD NEAR PIERCE TX
&&
EVENT NUMBER HGX1400096
39Local storm report, May 26, 3:07 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
307 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 5 NE WHARTON 29.37N 96.04W
05/26/2014 WHARTON TX EMERGENCY MNGR
TREES BLOWN DOWN AND WINDOWS BLOWN OUT OF HOUSES IN
HUNGERFORD NEAR COUNTY ROAD 218 AND HIGHWAY 60.
&&
EVENT NUMBER HGX1400097
39Special weather statement, May 26, 4:43 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 443 PM CDT MON MAY 26 2014 TXZ212-213-227-262230- HARRIS TX-WALLER TX-FORT BEND TX- 443 PM CDT MON MAY 26 2014 ...SPECIAL WEATHER STATEMENT... AT 442 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CINCO RANCH...OR NEAR ELDRIDGE / WEST OAKS...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. FUNNEL CLOUDS ARE ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... KATY...JERSEY VILLAGE...ELDRIDGE / WEST OAKS...SPRING BRANCH WEST... MISSION BEND...SPRING BRANCH NORTH...PECAN GROVE...ADDICKS PARK TEN...GREATER GREENSPOINT...FULSHEAR...CINCO RANCH...CARVERDALE... CYPRESS...WILLOWBROOK...WESTBRANCH...FAIRBANKS / NORTHWEST CROSSING...FOUR CORNERS...GREATER INWOOD...BRIAR FOREST AND ADDICKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR . LAT...LON 2961 9571 2969 9589 3007 9576 2995 9544 TIME...MOT...LOC 2142Z 207DEG 14KT 2972 9576
Local storm report, May 26, 5:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
507 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD 6 SSW KATY 29.72N 95.86W
05/26/2014 FORT BEND TX BROADCAST MEDIA
WATER INTERSECTION OF GRANDPARKWAY AND WESTPARK TOLLWAY
NEAR CINCO RANCH.
&&
EVENT NUMBER HGX1400098
39The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:15 AM CDT | Special Weather Statement | HGX | Jackson | 60 min |
| May 26, 11:08 AM CDT | Areal Flood Advisory | HGX | Jackson, Wharton | 112 min |
| May 26, 12:15 PM CDT | Flash Flood Warning | HGX | Jackson | 3 hr |
| May 26, 1:06 PM CDT | Areal Flood Advisory | HGX | Wharton | 114 min |
| May 26, 2:14 PM CDT | Special Weather Statement | HGX | Fort Bend | 46 min |
| May 26, 2:16 PM CDT | Tornado Warning | HGX | Fort Bend, Wharton | 29 min |
| May 26, 2:46 PM CDT | Tornado Warning | HGX | Fort Bend | 29 min |
| May 26, 3:16 PM CDT | Tornado Warning | HGX | Fort Bend, Harris | 29 min |
| May 26, 3:35 PM CDT | Flash Flood Warning | HGX | Wharton | 3 hr |
| May 26, 3:43 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Waller | 47 min |
| May 26, 4:16 PM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Waller | 119 min |
| May 26, 4:43 PM CDT | Special Weather Statement | HGX | Harris | 47 min |
| May 26, 4:59 PM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 51 hr |
| May 26, 5:42 PM CDT | Special Weather Statement | HGX | Harris | 48 min |
| May 26, 5:44 PM CDT | Special Weather Statement | HGX | Harris | 46 min |
| May 26, 6:02 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris, Waller | 3 hr |
| May 26, 6:35 PM CDT | Special Weather Statement | HGX | Chambers, Liberty | 40 min |
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.